MAUDE Adverse Event Report: EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's left knee was revised.Sometime since that surgery the surgeon discovered that the glenosphere had dissociated from the baseplate which meant the locking screw backed out.It appeared that the glenosphere seemed to still be articulating with the liner, but obviously needed to be revised.The surgeon discovered the patient's glenosphere and locking screw had backed out and dissociated from the baseplate, requiring revision surgery.The surgeon was able to remove the old poly, glenosphere and locking screw.From there, tensioning required a larger tray, so he removed the original torque screw and tray and implanted larger 40mm components and a 5mm tray.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): 321-52-07 - 3.2mm drill bit sterile (b)(6); 300-30-10 - equinoxe preserve stem 10mm (b)(6); 320-31-36 - glenosphere, 36mm (b)(6); 320-10-00 - equinoxe reverse tray adapter plate tray +0 (b)(6); 321-52-10 - 3.2mm k-wire, thd, short 2 k-wires per pack (b)(6); 321-52-09 - 3.2mm k-wire, trocar tip (b)(6); 320-35-01 - small glenoid plate (b)(6); 320-36-00 - 145-deg pe 36mm hum liner +0 (b)(6); 320-20-00 - eq reverse torque defining screw kit (b)(6) ;320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm (b)(6); 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6); 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm (b)(6) ;320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: b, c, d, g the revision reported was likely the result of disassembly of the glenosphere locking screw from the glenoid baseplate.The deformation observed on the explanted locking screw could have resulted from abnormal articulation as the screw backed out over time or incomplete seating at the time of implantation.A secondary finding of prosthesis wear likely resulted from a combination of impingement of the liner with the scapula and abnormal articulation following the locking screw disassembly.However, disassembly and the series of events cannot be confirmed as the devices were not returned for evaluation and no radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQ REV LOCKING SCREW
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20466489
Report Number1038671-2024-03999
Device Sequence Number7245412
Product Code KWT
UDI-Device Identifier10885862086495
UDI-Public10885862086495
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-15-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/15/2025
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale